Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 24, 2007, 2:20 PM PDT for San Diego County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 2:20 PM PDT (21:20 UTC)
- Expired
- Jul 24, 2007, 2:48 PM PDT
- In force
- 28 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 55 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 242122 SVRSGX CAC073-242215- /O.NEW.KSGX.SV.W.0002.070724T2120Z-070724T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 220 PM PDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 315 PM PDT * AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORENA VILLAGE...OR ABOUT 5 MILES NORTH OF CAMPO. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORENA VILLAGE AND CAMPO THROUGH 300 PM. LAT...LON 3283 11666 3258 11659 3261 11623 3285 11632 $$ MAXWELL
1 follow-up statement
000 WWUS56 KSGX 242148 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 248 PM PDT TUE JUL 24 2007 CAC073-242200- /O.CAN.KSGX.SV.W.0002.000000T0000Z-070724T2215Z/ SAN DIEGO CA- 248 PM PDT TUE JUL 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN DIEGO COUNTY IS CANCELLED... SINCE 230 PM...THE THUNDERSTORM NEAR MORENO VILLAGE AND CAMPO HAS WEAKENED RAPIDLY. WHILE SOME LOCALLY HEAVY RAIN WILL STILL BE POSSIBLE...THE THREAT OF LARGE HAIL OR DAMAGING WINDS HAS ENDED FOR THAT PART OF SOUTH CENTRAL SAN DIEGO COUNTY. LAT...LON 3283 11666 3258 11659 3261 11623 3285 11632 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:30 AM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 24, 9:30 AM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT TUE JUL 24 2007 .SYNOPSIS... MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW SHOWERS OR THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS THROUGH THURSDAY. A SHALLOW MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. MINOR DRYING MAY DECREASE THUNDERSTORM CHANCES SOME BY THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AFTER YESTERDAYS RECORD RAINFALL...0.01 INCHES AT ONTARIO AND A TRACE AT OCEANSIDE...CONDITIONS HAVE CALMED DOWN SOME AS THE UPPER LEVEL LOW HAS MOVED NORTH A BIT. IT IS CENTERED NEAR THE CHANNEL ISLANDS WITH THE MAIN AREA OF LIFT STRETCHING NORTHWARD THROUGH POINT CONCEPTION TO SACRAMENTO. THE MCS OVER THE TUCSON AREA WAS STRONG ENOUGH TO SEND A SURGE OUR WAY..RESULTING IN THE TYPICAL MORNING MOISTURE INJECTION INTO THE SOUTHERN DESERTS. EVEN SOME BOUNDARY LAYER CONVECTION AROUND THE SALTON SEA AT THIS TIME. THE DEWPOINT AT IMPERIAL POPPED UP INTO THE MID 70S AND ALSO JUMPED UP AT THERMAL UNDER SOUTHEAST WINDS. THESE LOW LEVEL CONDITIONS SHOULD TEAM UP WITH THE MID LEVEL MOISTURE TO GENERATE SOME THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY. THE WINDS ARE DECENT AS FAR AS SLOW MOVING STORMS ARE CONCERNED. PRECIPITABLE WATERS HAVE FALLEN A BIT AT KNKX...BUT NO BIG RISE EXPECTED BASED ON THE WATER VAPOR IMAGERY SHOWING A RATHER DRY AREA OVER THE REGION. THE POTENTIAL FOR ISOLATED FLASH FLOODING STILL LOOKS GOOD FOR THIS AFTERNOON. THE LONG RANGE GFS IS RATHER CONSISTENT WITH SUFFICIENT MOISTURE FOR THUNDERSTORMS PRETTY MUCH EVERY DAY THROUGH DAY 10. TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS AND THE MARINE LAYER WILL REMAIN AROUND 1200 FEET...SUFFICIENT FOR STRATUS TO REACH THE LOWER COASTAL VALLEYS. && .LONG TERM (FRIDAY THROUGH MONDAY)... GFS SHOWS A WEAK TROUGH MOVING BY TO THE NORTH BRINGING A GENERALLY DRIER AND MORE STABLE ATMOSPHERE. IT REMAINS TO BE SEEN WHETHER THIS DRYING AND STABILIZATION WILL BE ENOUGH TO MERELY DECREASE OR ACTUALLY END THUNDERSTORM CHANCES FOR THE WEEKEND. CURRENT FORECAST SHOWS LOWER...BUT NOT ZERO POPS. OTHERWISE...GENERALLY SEASONAL TEMPERATURES AND A MARINE LAYER REMAINING AROUND 1200 FEET. && .AVIATION... 24/1530Z...THE MARINE LAYER WAS DISRUPTED BY SOME UPPER LEVEL DISTURBANCES IN THE REGION AND THE ACTUAL CLOUD LAYER WAS PRETTY THIN THIS MORNING. AS A RESULT THE LOW CLOUDS WERE DISSIPATING BY 14Z. ONLY SOME 5SM IN HAZE AROUND ONT MAY LINGER UNTIL MIDDAY OR SO. SOME MID AND HIGH CLOUDS WILL MOVE IN FROM THE SOUTH AND A FEW SHOWERS AND TSTORMS ARE EXPECTED TO DEVELOP ALONG THE MTN RANGES AND ADJACENT DESERTS THIS AFTERNOON. BASES OF TSTORMS SHOULD BE NEAR FL080...WITH ISOLATED TOPS TO FL400 POSSIBLE AT TIMES. STRATUS WILL RETURN DURING THE EVENING TO THE COASTAL AIRPORTS...PROBABLY BETWEEN 04-08Z. SCATTER OUT WED MORNING IS EXPECTED AT 15-17Z. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...SMALL AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 24, 3:00 AM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT TUE JUL 24 2007 CAZ055-056-058-250100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 300 AM PDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HAIL...LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR WEDNESDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060-062-250100- APPLE AND LUCERNE VALLEYS-SAN DIEGO COUNTY DESERTS- 300 AM PDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE APPLE AND LUCERNE VALLEYS AND THE SAN DIEGO COUNTY DESERT OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HAIL...LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR WEDNESDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ061-250100- COACHELLA VALLEY- 300 AM PDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COACHELLA VALLEY OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. THESE STORMS COULD PRODUCE STRONG GUSTY WINDS...HAIL...LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR WEDNESDAY...THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-250100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 300 AM PDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DRIFT WESTWARD OFF THE MOUNTAINS DURING THE AFTERNOON AND EARLY EVENING INTO THE INLAND VALLEYS. THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AND THURSDAY...THUNDERSTORMS MAY DRIFT WESTWARD OFF THE MOUNTAINS EACH AFTERNOON AND EARLY EVENING. FOR WEDNESDAY...THE FLASH FLOOD POTENTIAL IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.